Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|dave_d_allen - Sun Apr 17, 2005 5:26 pm||
my prolems started about 2 months ago, it started with numbness and dzzyness, i would have a pressure feeling in the cneter of my chest and it lasted for 3 weeks like that, now i have muscle spasmes, twitches, shakes, it feels like my heart burns, constant head aches, and i get really bad double vision at night. i also am realyl tired all the time, shortness of breathe, and at night when i fall asleep i wake up gasping for breathe!
i have been to the clinic 2 times now and had an EKG and my blood pressure taken,
they said everything was fine but something is really wrong! my blood pressure one day is 150/80 with pulse beat of 81 and the next it is 120/70 and pulse of 60.
they gave me medications: celebrex, aciphex, and asprin.
i pop the asprin like its candy now!
please email me with idea's cause im freaking out!
|emskyle - Mon Apr 18, 2005 9:57 pm||
Dave, first off, slow down and breathe.
I can not and will not try and diagnose what is wrong with you; I’ll start by saying that.
What I will tell you is that it sounds like there a fair level of anxiety going on here. People tend to get kind of defensive when the label ‘anxiety’ is even suggested but it’s really not warranted. It is extremely common and can result in signs and symptoms that can very closely mimic other problems, it can be pretty crippling. However one of the best things that anyone can do for it can be done by you; relaxing and focusing on your breathing.
A common misconception is that if you have your blood pressure taken and it’s say 120/80 then it should always be 120/80 and any variation of that indicates a problem. Well that is not the case. Your vital signs fluctuate! It depends on your activity level that particular day, what you’ve had to drink, how many cigarettes you’ve had, stress level at the time, and so on. Same goes for your hear rate. Obviously there are limits to what are acceptable highs and lows, but if you get the exact same BP and HR every time they’re checked, it’s little more than a coincidence.
The other two things that you mentioned that struck me was that you’re taking ASA like it’s candy. ASA is an extremely common medication with many uses; it really is a remarkable little drug. But it is a drug; it’s not without its side effects and risks. It’s brutal on your stomach for one. Be careful - take no more than what is recommended / prescribed!
The internet is a wonderful tool, but the more you read the more ‘freaked out’ you’re going to get, and not everything on the net is all that credible, everything (even this) must be taken with a grain of salt.
DO NOT freak out! It is absolutely not warranted right now OK? See your family doctor tell him / her about the head aches, vision problems, etc.
Relax (I know I know easer said than done) and go see your family doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.